CSN Login
Members Online: 9

You are here

Brown spots

colon2's picture
colon2
Posts: 184
Joined: Feb 2009

Has anyone else noticed any new brown spots on their face or arms since starting chemo. I know they are called age spots And I am getting older, but since starting folfox in Feb, I have gotten 3 on my face just below and to the right of my right eye. I have also heard of them being called liver spots and that is what really scares me. I am afraid of any liver problem, at this stage of the game. As far as I know there is no problems there. At least there wasn't when they did CT scan and surgery in Jan. Just did treatment #6 today. I had the chest pain again for a litle while, but I have discovered it is a side effect of the oxy and if I don't breath cold air and keep a scarf around ny neck, it goes away. I read today that it affects less than 5% of the patients taking oxy. So lucky me. No, really I am pretty lucky because i haven't had any nausea, and only a little bit of tingling in fingers and toes. So I can deal with the scarf, but it is gonna be a long hot summer here in Atlanta, Ga., with my neck scarf, nothing cold to drink and can't stay in front of the fan.
Bless Y'all, Carletta

kimby's picture
kimby
Posts: 804
Joined: Oct 2007

Yep, I've got them too. At the ripe old age of 45. My husband thinks they're freckles so....sshhhh.... LOL He really does comment on how many more freckles I have. Gotta love him for that.

Good luck with the Oxy this summer. That is just plain not fun! You have to find something that is so much FUN as to overcome that problem.

Kimby

colon2's picture
colon2
Posts: 184
Joined: Feb 2009

I can count browns spots or something for fun.LOL If I get enough of them, and they get close enough together, people will tell me how good I look with my great tan. Oh well, thanks fot the answer. As long as it has nothing to do with the liver, I'm ok with it. Guess I will have to buy some porcelana fade cream, or what ever Michael Jackson uses.
Carletta

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

I have a few on my hands that I can play connect the dots with, but now I'm not sure if they were there before or after I started chemo, I hadn't noticed before lol....

colon2's picture
colon2
Posts: 184
Joined: Feb 2009

I don't have spots on my hands, but they are turning darker, especially around the knuckles. They look a little dirty, I am constantly scubbing them and if I turn them over the lines where the joints are, are a purple color. AINT CHEMO FUN?
Also, A quick question for you ladies that color your hair. Have you colored it since starting chemo? I haven't and I need to. I asked the Onc nurse and she said she wasn't sure, but it probably would be ok. Thanks, Carletta

Shayenne's picture
Shayenne
Posts: 2370
Joined: Jan 2009

My onc told me to not color my hair during treatments, it should be done before or after, the chemicals aren't good for it. I need to touch up a few grays, but she told me not to worry about it till the chemo was done. Make sure you ask your onc about it. Chemo fun??? haha..well, I do try and make it fun, I have a warped sense of humor and do try and joke about it, seems to help the people around me to be less tense around me when they see I'm not so gloomy ;)

lisa42's picture
lisa42
Posts: 3661
Joined: Jul 2008

Shayenne/Donna,

I've colored my hair numerous times during chemo. I was quite hesitant the first time, but since I still had hair left to color, my vanity won out- I couldn't stand the dark outgrowth that was rapidly becoming grayer and grayer (I think the chemo hastened the gray- I never had this much gray before starting chemo less than two yrs ago).
Anyhow, someone ran a thread on this subject a while back. Although I never tried it myself, several people recommended Aveda products for coloring your hair. I believe they are supposed to be much less harsh on the hair than the traditional hair treatments.

Ironically, I actually have a cut and color weave appt tomorrow (oops- it's technically later today since I'm posting this after midnight). I've got funny little hairs about an inch and a half long growing out all over my head from when my hair thinned while on the irinotecan. I pulled a few out since they stuck up so funny, but decided that was a pretty bad idea, so I guess I just have to try to smooth them down. At least I have hair to worry about, is what I keep telling myself! I find that so many people I've come across seem amazed that I haven't lost all my hair during chemo- they don't realize that not all chemos cause hair loss.

Well, I'd say go for the hair coloring if it makes you feel better about yourself. Maybe look into the Aveda products, if you're concerned.

Take care!
Lisa

daydreamer110761's picture
daydreamer110761
Posts: 497
Joined: Dec 2008

I've had my hair done twice....I hate my gray hairs - wouldn't be bad if it were spread out, but mine grows at the temples and I look like Morticia....

Spoiling myself at Jutte Salon, they give a scalp message, then it gets highlighted, then you get to LAY DOWN to have your hair washed and another scalp message (my girl has been doing my hair for 2 years and knows i live this part so she takes a little longer) and then a cut and style. It's a bit pricey - but gosh - what a feeling! almost better than, oh, well, maybe not...lol!

As for the spots - I have them on my hands and the bottom of my feet - looks like I haven't washed my hands in weeks.

VickiCO's picture
VickiCO
Posts: 934
Joined: Oct 2008

Yep, I colored my hair and had highlights added. Not during chemo week, but it went OK.I go to an Aveda Salon, as their products, while not chemical free, are 90& natural ingredients. My onc nurses said go for it, but be aware the color may not take. It took everywhere except my eyebrows!

BTW, it's moot now as I am rapidly losing my hair this time around (who said you don't lose your hair on 5FU???? This is way beyond 'thinning') My daughter has knit me several cool caps, and a friend sent me luscious hand-dyed silk scarves, so I am ready.

Vicki

abita's picture
abita
Posts: 830
Joined: Dec 2017

sorry, can't delete, I didn't notice the dates

PhillieG's picture
PhillieG
Posts: 4907
Joined: May 2005

Say, 10 years ago only something like 5% of "us" lived past 5 years so that may be a very good omen for you Carletta.
I've gotten the brown spots too, I think it's the chemo and the sun combo.
Could be worse, they could be a hideous bright green color or something.
-p

colon2's picture
colon2
Posts: 184
Joined: Feb 2009

It can always be worse. I guess I can live with a few(or a lot)of brown spots. As long as I get to live. That's the main thing. I guess I need to get a strong sun screen and start using it. Maybe it will help.
Carletta

taraHK
Posts: 1961
Joined: Aug 2003

It's a bit hard to distinguish the effects of ageing from the effects of chemo! I'm on xeloda now and my oncologist told me I might might get brown spots. Which I have. I can tell the difference between those and the "sun spots" (as I like to refer to them! I don't like the term liver spots or age spots). Eh, what can you do. Sunscreen, concealer. And I believe in candlight! Luckily everyone I know is getting older too so who the h*ll can see those spots. And they should be looking into my eyes anyway!

Tara

kmygil
Posts: 881
Joined: Feb 2007

I call it the stealthy leopard look.:-)

Kirsten

alphasun
Posts: 1
Joined: Mar 2018

Hi,

There's very little that I can taste whi9le on Folfox, , but I've found beer great (not necessarily very cold)  -- I drink a non-alcoholic one (Erdinger, Becks) or a mild ale. I get the full taste and it's it's incredibly satisfying -- plus it helps to wash down food.

Good luck

Mikenh's picture
Mikenh
Posts: 777
Joined: Oct 2017

I have them on three fingertips, most of my nuckles, the nuckles of my toes, and probably the bottoms of the toes (I don't inspect them that much) and in few other places.

Coachjim
Posts: 16
Joined: Dec 2016

Most of the people who answered died years ago.  

Wish people wouldn't bring up old threads.

Subscribe to Comments for "Brown spots"